Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Dizzy spells with arms shaking and knees buckling. BP and blood sugar normal. What else could it be?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I've been having dizzy spells today some with my arms shaking and/or my knees buckling..I've had to sit down right away or hang on to something so I dont fall..I checked both my B/P and Blood sugar both are fine
Posted Sun, 19 May 2013 in General Health
Answered by Dr. Srikanth Reddy 3 hours later
Thanks for choosing health care magic for posting your query.
The symptoms you are mentioning can be commonly due to following reasons:
1) Postural hypotension
2) Any ear pathology
3) Electrolyte imbalance

You are already on gabapentin and Cymbalta. Both these medications can cause postural hypotension. In the sense the BP measures normally but dips immediately when you stand up or sit up . This causes the symptoms that you have explained.
An ear pathology can lead to symtoms of vertigo which can present in a similar way that you have explained. Cinnarazine can help in reducing the symptoms. An ENT specialist can propbably explain the investigations in detail.
Lastly hyponatremia - A condition of less of sodium in body can also lead to similar problem. The same can be confirmed by measuring Serum Sodium levels.
In short you need to get your Sr Sodium levels and BP measured in sitting and immediately after standing. An ENT consult to look for any ear pathology.
If these things turn out normal,then a possibility of anxiety disorders leading to this presentation can be suspected.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor